MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534280
Medical Device Problem Codes Break (1069); Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.This event was reported by the distributor.The physician is: (b)(6).
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure in the bile duct, performed on (b)(6) 2021.During the procedure and inside the patient, when the physician attempted to deploy the stent, the stent failed to deploy because the stent was torn.The physician withdrew the stent and another advanix biliary stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0401 captures the reportable event of stent break.Block h10: the returned advanix-naviflex biliary stent was analyzed, and a visual evaluation noted that the stent was not broken.The pull wire cap was detached.The pull wire was kinked.The push catheter was kinked.Microscope inspection revealed that the suture holes of the push catheter and guide catheter were torn.A functional evaluation could not be performed due the pull wire was retracted at the not return point.No other issues with the device were noted.The reported event was not confirmed.According to product analysis, the pull wire kinked and pull wire cap detached may be related to some difficulties experimented while trying to release the stent and extra force was applied kinking the pull wire and detaching the cap as consequence, this difficulties experimented could have been caused by the kinks on the push catheter, the push cathetet may get kinked by user manipulation and/or some technique applied during procedure.As consequence of these conditions and the difficulties trough the process of deployment the suture holes got torn.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Section h: this event was reported by the distributor.The physician is: dr.(b)(6).
 
Event or Problem Description

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12446212
Report Number3005099803-2021-04665
Device Sequence Number11777377
Product Code FGE
UDI-Device Identifier08714729787372
UDI-Public08714729787372
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2022
Device Model NumberM00534280
Device Catalogue Number3428
Device Lot Number0025413527
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2021
Initial Date Received by Manufacturer 08/17/2021
Supplement Date Received by Manufacturer09/20/2021
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Patient Weight75